Alert archive / Tennessee / Wind Advisories in 2023
Wind Advisory 9, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Mar 24, 2023, 12:24 PM CDT for 38 counties in Tennessee. It took effect at Mar 24, 2023, 7:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2023, 12:24 PM CDT (17:24 UTC)
- In effect from
- Mar 24, 2023, 7:00 PM CDT
- Expired
- Mar 25, 2023, 2:25 AM CDT
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
685 WWUS74 KOHX 241724 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1224 PM CDT Fri Mar 24 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-250300- /O.NEW.KOHX.WI.Y.0009.230325T0000Z-230325T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1224 PM CDT Fri Mar 24 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of Middle Tennessee. * WHEN...From 7 PM this evening to 7 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. * ADDITIONAL DETAILS...Tonight's thunderstorms could produce even stronger winds in some areas, so be alert for possible warnings. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 13
3 follow-up statements
150 WWUS74 KOHX 241936 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 236 PM CDT Fri Mar 24 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-250300- /O.CON.KOHX.WI.Y.0009.230325T0000Z-230325T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 236 PM CDT Fri Mar 24 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY... * WHAT...South winds 15 to 25 mph with gusts around 45 mph expected. * WHERE...Middle Tennessee. * WHEN...From 7 PM this evening to 7 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Tonight's thunderstorms could produce even stronger winds in some areas, so be alert for possible warnings. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
879 WWUS74 KOHX 250240 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 940 PM CDT Fri Mar 24 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-251045- /O.CON.KOHX.WI.Y.0009.000000T0000Z-230325T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 940 PM CDT Fri Mar 24 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...South winds 15 to 25 mph with gusts around 45 mph expected. * WHERE...Middle Tennessee. * WHEN...From 7 PM this evening to 7 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Tonight's thunderstorms could produce even stronger winds in some areas, so be alert for possible warnings. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 21
937 WWUS74 KOHX 250725 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 225 AM CDT Sat Mar 25 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-250830- /O.CAN.KOHX.WI.Y.0009.000000T0000Z-230325T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 225 AM CDT Sat Mar 25 2023 ...WIND ADVISORY IS CANCELLED... Winds have relaxed to the point where a Wind Advisory is no longer necessary. $$ 27
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 24, 10:14 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 24, 10:14 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1014 AM CDT Fri Mar 24 2023 ...New UPDATE... .UPDATE... Issued at 1001 AM CDT Fri Mar 24 2023 A sagging outflow boundary with showers and embedded thunder has produced some brief heavy downpours over our northwest counties this morning. This area of showers and isolated storms will continue to push east southeast over the next few hours bringing some rain to Nashville Metro, and perhaps as far southeast as Murfreesboro. As we reach around 2 PM CDT, the south flow will increase and the bulk of the showers will lift north into KY. Until that happens, some spots could pick up a quick half inch of rainfall and any storms may produce a brief 40mph wind gust. Our main concern continues to be severe potential tonight. The latest SPC outlook brings an enhanced risk for severe storms farther east, spreading across the I-65 corridor. Probabilities for damaging winds and tornadoes have increased slightly. Updated CAMs have increased confidence for severe storms. The latest runs incorporating current convective trends and 12Z data show a very robust QLCS plowing into the Mid State this evening. Forecast soundings show available DCAPE and some pockets of dry air as the storms approach, suggesting very good potential for high winds to come down to surface. We are also considering a wind advisory for this evening for widespread 50mph wind gusts. The highest winds will be focused just ahead of the line of storms, but gusts may be high enough for severe hours before and after the line to include an advisory with the afternoon package. && .SHORT TERM... (Today through Saturday) Issued at 146 AM CDT Fri Mar 24 2023 Obs this morning show a boundary oriented near KY's northern border which has been the focus area for showers and thunderstorms in that area this morning. This boundary will drift southward through this afternoon, allowing for storms to develop mainly across areas north of I-40. But it is still late this evening and overnight that will be our main focus for the possibility of strong to severe thunderstorms. Overall, the messaging hasn't changed with this forecast package. The main area of interest will be for areas west of I-65 and more specifically the quadrant south of I-40. Main hazards remain straight-line winds and locally heavy rainfall. This is still a night event so be sure to keep your NOAA Weather Radio handy and your cell phones charged and turned on in case a warning is issued for your area. An upper-level trough currently over the SW US will quickly move into the Great Plains, strengthening as it does so over OK/KS. Meanwhile, a surface low over northern TX will also track northeastward into SE MO, rapidly deepening as it does so. Mid- level flow will be increasing as the day progresses with 500mb winds of 100-110 knots rounding the base of the trough. At the same time, the LLJ will be ramping up tonight as well with winds of 50-60 knots from 950-850mb. This of course all results in an abundant amount of wind shear. Cold air aloft is even contributing to decently steep mid-level lapse rates at around 6.5 to 7.5 C/km. But as has been discussed all week, the biggest question mark remains how much instability will be available tonight. Forecast soundings continue to show little CAPE overnight during the actual event with amounts of only a couple hundreds of J/kg. The best instability continues to be to our south, and some of this may make its way into southern Middle Tennessee - specifically that quadrant west of I-65 and south of I-40. With some breaks in the clouds possible by mid-afternoon in this area, that could go a long way in helping with tonight's severe potential. But with the wind shear, strong LLJ, and the deepening surface low, that could certainly help compensate for any lack of CAPE. The other thing to make mention of is the possibility of heavy rainfall which may result in local flooding concerns. The highest QPF has been trending southward, and that has resulted in higher rainfall totals with this forecast package with 1.5 to 2.5 inches generally possible in the area NW of Nashville. Some locally higher amounts of 3 to 4 inches can certainly be possible depending on storm motions, training, etc. The main line of storms should be moving off the Plateau early Saturday morning, leaving behind what should be a nice day for the area. Temperatures cool down a few degrees in the wake of the front although CAA won't be that strong as highs will be in the upper 60's to low 70's. && .LONG TERM... (Saturday Night through next Friday) Issued at 146 AM CDT Fri Mar 24 2023 Most of Sunday looks to be very nice as well with dry conditions and temperatures in the 70's. There is still a warm front to our south that we'll be watching late Sunday as it moves northward. Models have been consistently keeping this front more and more south which has been trending PoPs down for Sunday night & Monday. This forecast package follows that trend although with some uncertainty still on if that front will really stay to our south, did maintain some slight chance for rain showers across the south and along the Plateau. Quiet and dry conditions then look to be in store for the mid-week period although temperatures will cool back into the 60's by Wednesday thanks to northerly winds at the surface. The next chance of rain and thunderstorms then perhaps arrives late week as another upper-level trough approaches from the west. && .AVIATION... (12Z TAFS) Issued at 615 AM CDT Fri Mar 24 2023 VFR conditions will prevail through 13-14Z for all terminals before a MVFR cloud deck takes over for several hours. This will occur as a boundary slips in from the north and also offers moderate showers to CKV around the same time. Some question how far south the boundary makes it. Have prevailed at least a few hours of -RA for BNA, but not sure if it'll make it to MQY. Conditions will improve back to VFR before 00Z/Sat, however that will only be for a few hours as a line of showers and thunderstorms is expected to push through the mid-state between 02-08Z. MVFR will occur, but IFR possible with period of heavy rain and TS. Winds will be light through 14Z but pick up throughout the day with southerly gusts of 25-30 kts by the end of the TAF cycle. && .PRELIMINARY POINT TEMPS/POPS... Nashville 78 61 74 48 / 40 100 10 0 Clarksville 73 57 69 44 / 100 100 10 0 Crossville 73 57 70 46 / 10 100 20 0 Columbia 76 60 74 47 / 10 100 10 0 Cookeville 75 60 71 47 / 20 100 20 0 Jamestown 74 57 69 44 / 30 100 30 0 Lawrenceburg 75 60 74 48 / 10 100 10 0 Murfreesboro 77 60 74 46 / 10 100 10 0 Waverly 73 57 69 46 / 70 100 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......13 SHORT TERM...Clements LONG TERM....Clements AVIATION.....Unger
Nearby
Wind Advisories in Tennessee, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.